Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Convergence analysis for a generalized Richardson extrapolation process with an application to the $ d\sp {(1)}$-transformation on convergent and divergent logarithmic sequences


Author: Avram Sidi
Journal: Math. Comp. 64 (1995), 1627-1657
MSC: Primary 65B05
MathSciNet review: 1312099
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In an earlier work by the author the Generalized Richardson Extrapolation Process (GREP) was introduced and some of its convergence and stability properties were discussed. In a more recent work by the author a special case of GREP, which we now call $ {\text{GREP}^{(1)}}$, was considered and its properties were reviewed with emphasis on oscillatory sequences. In the first part of the present work we give a detailed convergence and stability analysis of $ {\text{GREP}^{(1)}}$ as it applies to a large class of logarithmic sequences, both convergent and divergent. In particular, we prove several theorems concerning the columns and the diagonals of the corresponding extrapolation table. These theorems are very realistic in the sense that they explain the remarkable efficiency of $ {\text{GREP}^{(1)}}$ in a very precise manner. In the second part we apply this analysis to the Levin-Sidi $ {d^{(1)}}$-transformation, as the latter is used with a new strategy to accelerate the convergence of infinite series that converge logarithmically, or to sum the divergent extensions of such series. This is made possible by the observation that, when the proper analogy is drawn, the $ {d^{(1)}}$-transformation is, in fact, a $ {\text{GREP}^{(1)}}$. We append numerical examples that demonstrate the theory.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65B05

Retrieve articles in all journals with MSC: 65B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1995-1312099-5
PII: S 0025-5718(1995)1312099-5
Article copyright: © Copyright 1995 American Mathematical Society